Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Constantive Mal'cev clones on finite sets are finitely related

Author: Erhard Aichinger
Journal: Proc. Amer. Math. Soc. 138 (2010), 3501-3507
MSC (2010): Primary 08A40
Published electronically: May 14, 2010
MathSciNet review: 2661550
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that on a finite set there are at most countably many constantive clones that contain a Mal'cev operation, and each such clone can be described by a single finitary relation. Thus, modulo polynomial equivalence and renaming of the elements, there are only countably many finite algebras that contain a Mal'cev term.

References [Enhancements On Off] (What's this?)

  • 1. I. Ágoston, J. Demetrovics, and L. Hannák, On the number of clones containing all constants (a problem of R. McKenzie), Lectures in universal algebra (Szeged, 1983), Colloq. Math. Soc. János Bolyai, vol. 43, North-Holland, Amsterdam, 1986, pp. 21-25.
  • 2. E. Aichinger and N. Mudrinski, Polynomial clones of Mal'cev algebras with small congruence lattices, Acta Math. Hungar. 124 (2010), no. 4, 315-333.
  • 3. Matthias Aschenbrenner and Raymond Hemmecke, Finiteness theorems in stochastic integer programming, Found. Comput. Math. 7 (2007), no. 2, 183–227. MR 2324416, 10.1007/s10208-005-0174-1
  • 4. Andrei A. Bulatov, Polynomial clones containing the Mal′tsev operation of the groups ℤ_{𝕡²} and ℤ_{𝕡}×ℤ_{𝕡}, Mult.-Valued Log. 8 (2002), no. 2, 193–221. Multiple-valued logic in Eastern Europe. MR 1957653, 10.1080/10236620215291
  • 5. Andrei A. Bulatov and Paweł M. Idziak, Counting Mal′tsev clones on small sets, Discrete Math. 268 (2003), no. 1-3, 59–80. MR 1982389, 10.1016/S0012-365X(02)00681-7
  • 6. Stanley Burris and H. P. Sankappanavar, A course in universal algebra, Graduate Texts in Mathematics, vol. 78, Springer-Verlag, New York-Berlin, 1981. MR 648287
  • 7. Graham Higman, Ordering by divisibility in abstract algebras, Proc. London Math. Soc. (3) 2 (1952), 326–336. MR 0049867
  • 8. David Hobby and Ralph McKenzie, The structure of finite algebras, Contemporary Mathematics, vol. 76, American Mathematical Society, Providence, RI, 1988. MR 958685
  • 9. Paweł M. Idziak, Clones containing Mal′tsev operations, Internat. J. Algebra Comput. 9 (1999), no. 2, 213–226. MR 1703074, 10.1142/S021819679900014X
  • 10. Kalle Kaarli and Alden F. Pixley, Polynomial completeness in algebraic systems, Chapman & Hall/CRC, Boca Raton, FL, 2001. MR 1888967
  • 11. Peter Mayr, Polynomial clones on squarefree groups, Internat. J. Algebra Comput. 18 (2008), no. 4, 759–777. MR 2428154, 10.1142/S0218196708004597
  • 12. -, Mal'cev algebras with supernilpotent centralizers, Algebra Universalis, accepted for publication.
  • 13. R. McKenzie, K. Kearnes, E. Kiss, and A. Szendrei, Sixty-four problems in universal algebra,, 2001, Problems posed at ``A course in tame congruence theory'', Paul Erdős Summer Research Center, Budapest, in July 2001.
  • 14. Ralph N. McKenzie, George F. McNulty, and Walter F. Taylor, Algebras, lattices, varieties. Vol. I, The Wadsworth & Brooks/Cole Mathematics Series, Wadsworth & Brooks/Cole Advanced Books & Software, Monterey, CA, 1987. MR 883644
  • 15. E. C. Milner, Basic wqo- and bqo-theory, Graphs and order (Banff, Alta., 1984) NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 147, Reidel, Dordrecht, 1985, pp. 487–502. MR 818505
  • 16. R. Pöschel and L. A. Kalužnin, Funktionen- und Relationenalgebren, Mathematische Monographien [Mathematical Monographs], vol. 15, VEB Deutscher Verlag der Wissenschaften, Berlin, 1979 (German). Ein Kapitel der diskreten Mathematik. [A chapter in discrete mathematics]. MR 543839
  • 17. Ágnes Szendrei, Clones in universal algebra, Séminaire de Mathématiques Supérieures [Seminar on Higher Mathematics], vol. 99, Presses de l’Université de Montréal, Montreal, QC, 1986. MR 859550

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 08A40

Retrieve articles in all journals with MSC (2010): 08A40

Additional Information

Erhard Aichinger
Affiliation: Institut für Algebra, Johannes Kepler Universität Linz, Altenbergerstraße 69, 4040 Linz, Austria

Received by editor(s): August 24, 2009
Received by editor(s) in revised form: January 19, 2010
Published electronically: May 14, 2010
Communicated by: Julia Knight
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.